Alert archive / California / Freeze Warnings in 2015
Freeze Warning 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Jan 2, 2015, 10:42 AM PST for 10 counties in California. It took effect at Jan 3, 2015, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2015, 10:42 AM PST (18:42 UTC)
- In effect from
- Jan 3, 2015, 12:00 AM PST
- Expired
- Jan 3, 2015, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 42 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 6.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740 WWUS76 KMTR 021842 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1042 AM PST FRI JAN 2 2015 ...ANOTHER ROUND OF COLD TEMPERATURES EXPECTED TONIGHT INTO SATURDAY MORNING... CAZ506-507-510>512-516>518-528-031700- /O.NEW.KMTR.FZ.W.0002.150103T0800Z-150103T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 1042 AM PST FRI JAN 2 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. * TIMING: MIDNIGHT FRIDAY NIGHT THROUGH MID MORNING SATURDAY. * LOCATION: NORTH BAY VALLEYS AND MOUNTAINS...ALL INTERIOR SECTIONS OF MONTEREY AND SAN BENITO COUNTIES...SANTA CRUZ MOUNTAINS...EAST BAY VALLEY AND MOUNTAINS. * TEMPERATURES: EARLY MORNING LOWS IN THE 20S TO LOWER 30S IN MANY LOCATIONS. SEVERAL HOURS OF SUB-FREEZING TEMPERATURES LIKELY. * IMPACTS: DAMAGE TO SENSITIVE VEGETATION. STRESS ON OUTDOOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ508-513-031700- /O.NEW.KMTR.FR.Y.0002.150103T0800Z-150103T1700Z/ SAN FRANCISCO BAY SHORELINE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- 1042 AM PST FRI JAN 2 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. * TIMING: MIDNIGHT FRIDAY NIGHT THROUGH MID MORNING SATURDAY. * LOCATION: SAN FRANCISCO BAY SHORELINE...SANTA CLARA VALLEY INCLUDING THE CITY OF SAN JOSE. * TEMPERATURES: EARLY MORNING LOWS IN THE LOWER TO MID 30S. TEMPERATURES IN THE SOUTHERN SANTA CLARA VALLEY WILL LIKELY DROP INTO THE UPPER 20S. * IMPACTS: DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. AT LEAST TWO CONSECUTIVE HOURS OF TEMPERATURES BETWEEN 32 AND 35 DEGREES ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BELL
1 follow-up statement
906 WWUS76 KMTR 031721 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 921 AM PST SAT JAN 3 2015 ...TEMPERATURES WARMING ABOVE FREEZING... CAZ506-507-510>512-516>518-528-031830- /O.EXP.KMTR.FZ.W.0002.000000T0000Z-150103T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 921 AM PST SAT JAN 3 2015 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES HAVE WARMED ABOVE FREEZING. $$ CAZ508-513-031830- /O.EXP.KMTR.FR.Y.0002.000000T0000Z-150103T1700Z/ SAN FRANCISCO BAY SHORELINE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- 921 AM PST SAT JAN 3 2015 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE WARMED UP INTO THE UPPER 30S AND 40S AND WILL CONTINUE TO WARM THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Jan 2, 9:22 AM PST, 1 hour 20 minutes earlier.
Area forecast discussion, Jan 2, 9:22 AM PST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
922 AM PST FRI JAN 2 2015
...FREEZING TEMPERATURES ACROSS INTERIOR PORTIONS OF THE AREA
EXPECTED AGAIN THIS MORNING...
.SYNOPSIS...FREEZING TEMPERATURES ARE POSSIBLE ONCE AGAIN LATE
TONIGHT AND SATURDAY MORNING. AN UPPER LEVEL RIDGE WILL BUILD
OVER THE AREA DURING THE WEEKEND AND RESULT IN GRADUAL WARMING.
DRY WEATHER IS EXPECTED TO PERSIST INTO THE EARLY PART OF NEXT
WEEK...WITH RAIN CHANCES DEVELOPING BY LATE WEDNESDAY OR THURSDAY.
&&
.DISCUSSION...AS OF 8:10 AM PST FRIDAY...ANOTHER CHILLY START TO
THE DAY WITH MANY LOCATIONS CLOSE TO THE VALUES THAT WERE HIT
YESTERDAY (SFOPNSMTR WITH ALL THE DETAILS). WILL ALLOW THE FROST
AND FREEZE PRODUCTS TO EXPIRE AT 9 AM. MAIN QUESTION FOR THE
FORECAST WILL BE LOWS FOR TONIGHT. SIMILAR TO YESTERDAY GUIDANCE
IS SHOWING WARMING THAT WOULD TAKE MOST LOCATIONS OUT OF FREEZE
CRITERIA FOR TONIGHT. HOWEVER...12Z SOUNDING FROM KOAK THIS
MORNING ACTUALLY SHOWS SLIGHT COOLING FROM THE SURFACE UP TO 800MB
MAKING THE WARMING GUIDANCE NUMBERS A BIT SUSPECT.
REST OF THE FORECAST APPEARS TO BE ON TRACK WITH A SLIGHT CHANCE TO
CHANCE FOR RAIN LATE WEDNESDAY INTO THURSDAY.
.PREVIOUS DISCUSSION...CLEAR SKIES AND DRY CONDITIONS ARE
RESULTING IN ANOTHER CHILLY NIGHT ACROSS THE DISTRICT WITH
TEMPERATURES DROPPING INTO THE LOWER 30S TO LOWER 40S. DEW POINT
TEMPERATURES ARE GENERALLY RUNNING A LITTLE WARMER THAN YESTERDAY
AT THIS TIME THUS...EXPECT MANY LOW TEMPERATURES TO BE SLIGHTLY
WARMER THAN THOSE ON THURSDAY...ALTHOUGH PLENTY OF FREEZING OR
NEAR FREEZING TEMPERATURES ARE EXPECTED. FROST ADVISORIES AND
FREEZE WARNINGS REMAIN IN EFFECT UNTIL 9 AM THIS MORNING. ALTHOUGH
WARMER TEMPERATURES ARE EXPECTED TONIGHT INTO SATURDAY
MORNING...THERE WILL LIKELY BE SOME INLAND AREAS THAT APPROACH
FREEZING.
AN UPPER RIDGE OVER THE EASTERN PACIFIC WILL CONTINUE TO APPROACH
THE COAST TODAY AND GRADUALLY MOVE OVER CALIFORNIA BY EARLY NEXT
WEEK. THIS RIDGE WILL BRING IN A WARMING TREND AND KEEP CONDITIONS
DRY. GRADUAL WARMING IS EXPECTED BY THE END OF THE WEEKEND AND
DAYTIME HIGHS ARE FORECAST TO BE MOSTLY IN THE 60S BY MONDAY.
THE MEDIUM RANGE MOSTLY MODELS AGREE THAT THE RIDGE WILL BEGIN TO
BREAK DOWN BY THE MIDDLE OF NEXT WEEK WHICH WILL ALLOW A PACIFIC
STORM SYSTEM TO POTENTIALLY BRING RAIN TO OUR AREA BY LATE
WEDNESDAY OR THURSDAY. PROJECTIONS ARE FOR MOSTLY LIGHT AMOUNTS
AND FOR THAT RAIN TO PRIMARILY BE FOCUSED ON THE NORTHERN PART OF
THE FORECAST AREA.
&&
.AVIATION...AS OF 09:20 AM PST FRIDAY...STATUS QUO...MOSTLY CLEAR
SKIES AND VFR CONDITIONS. THERE WAS SOME PATCHY FOG IN THE N BAY
LAST NIGHT AND THE POSSIBILITY WILL EXIST AGAIN TONIGHT FOR KSTS.
OTHER TERMINALS WILL BE VFR THROUGH THE PERIOD. ONE AREA OF
CONCERN IS THE STRATUS LURKING OFF THE COAST. LATEST GUIDANCE DOES
NOT BRING IT INLAND...WHICH MAKES SENSE GIVEN THE LINGERING N TO
NE FLOW AT 925MB.
VICINITY OF KSFO...VFR CONDITIONS WITH GENERALLY LIGHT WINDS.
CONFIDENCE IS HIGH.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR WITH GENERALLY LIGHT WINDS AT
KMRY.
CONFIDENCE IS HIGH.
&&
.MARINE...AS OF 09:18 AM PST FRIDAY...LIGHT TO MODERATE WINDS WILL
PREVAIL OVER THE COASTAL WATERS THROUGH MUCH OF THE FORECAST AS
HIGH PRESSURE REMAINS IN PLACE. THE SEA STATE WILL BE GENTLE WITH
A WEST TO NORTHWEST SWELL WITH A MODERATE PERIOD.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: BELL/SIMS
AVIATION/MARINE: MM
VISIT US AT WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Jan 2, 4:28 AM PST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 428 AM PST FRI JAN 2 2015 CAZ506>508-510>513-516>518-528-021700- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 428 AM PST FRI JAN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...FRIDAY AND FRIDAY NIGHT ANOTHER COLDER THAN NORMAL NIGHT CAN BE EXPECTED WITH MANY INTERIOR LOCATIONS THURSDAY NIGHT EXPECTED TO BE NEAR OR SLIGHTLY COOLER THAN FREEZING. FROST ADVISORY FOR THE SAN FRANCISCO BAY SHORELINE PLUS THE SANTA CLARA VALLEY UNTIL 9 AM. FREEZE WARNING FOR THE NORTH BAY MOUNTAINS AND VALLEYS PLUS SALINAS VALLEY...SAN BENITO COUNTY...AND THE SANTA LUCIAS UNTIL 9 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL MODERATE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 10:42 AM PST | Frost Advisory | MTR | Alameda, Contra Costa, San Mateo, Santa Clara | 22 hr |
Nearby
Freeze Warnings in California, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.